MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING; PERIPHERAL IV CATHETERS
Catalog Number 382634
Medical Device Problem Codes Fluid/Blood Leak (1250); Retraction Problem (1536)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte autog bc wing needle did not retract, and blood leaked beyond the septum.The following information was provided by the initial reporter: one of our nurses just had a needle stick injury.We are having her check in now and will complete blood exposure protocol.One of my biggest concerns is that the needlestick occurred because the needle did not retract when the button was pressed after iv insertion.Also, this type of insyte is also supposed to have the blood control technology.The port needed to be occluded manually with pressure because it did not self-occlude after the needle was retracted.I will complete sfr and uor.Including xx for follow up on iv catheter.@yy below is product information from the package.I called and notified zz, nursing supervisor, and she said that they were having issues on the floor as well with this iv catheter.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The customer indicates 3 different lot numbers.Pending customer confirmation if all devices are affected as they state one is not affected but have yet to confirm the other two.
 
Additional Manufacturer Narrative
Investigation results: a device history record review was completed by our quality engineer team for provided material number 382634 and lot number 4255291.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect, needle retraction failure, and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.As no physical sample, picture sample, or lot number was provided for evaluation by our quality engineer team for the reported failure mode of "leakage beyond the septum (iag bc)", a complete investigation could not be performed.Based on the limited investigation results, a root cause for the reported incident could not be determined.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE AUTOG BC WING
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21434324
Report Number1710034-2025-00295
Device Sequence Number11939118
Product Code FOZ
UDI-Device Identifier00382903826346
UDI-Public(01)00382903826346(11)240903(17)270831(10)4242432
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382634
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown